Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Diagnosed with afib, bilateral stints in legs. Has bad cold. On antibiotics. Take Hydrocodone for back pain caused by coughing?

Wife is 63 y/o w/f with afib , bilateral stints in legs. Has a really bad cold, for which local doctor placed her on antibiotics (Zpack, Bactrim ) but overlooked anything for congestion or cough. Has been coughing for past three days, not very productive, and the cough has led to severe low back pain (muscle strain, I guess). Is afraid to take NSAIDs, but has access to Hydrocodone w/APAP, from prior dental work. Is there anything she could take for the back pain?
Asked On : Thu, 24 Jan 2013
Answers:  1 Views:  60
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Orthopaedic Surgeon 's  Response
Thanks for writing to us.
The back as you have described seems to be due to a muscle spasm. In addition to the NSAIDs, regular hot fomentation and oral muscle relaxants will help[ in decreasing the symptoms. She can apply a local analgesic gel over the area.
I hope this information has been both informative and helpful for you. You can consult me again directly through my profile URL
Dr. Praveen Tayal
Answered: Fri, 22 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor